Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 6, 2022, 5:21 PM CDT for Lawrence County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 6, 2022, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 40
County Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WWUS84 KHUN 062221
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
521 PM CDT Sat Aug 6 2022
ALZ004-007-062300-
Lawrence AL-Morgan AL-
521 PM CDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of southwestern Morgan
and southern Lawrence Counties through 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moulton to 8 miles northeast of Sardis.
Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartselle, Moulton, Falkville, Speake, Neel, Massey, Wren,
Landersville and Bankhead National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3451 8715 3441 8682 3432 8705 3439 8745
3451 8738
TIME...MOT...LOC 2221Z 261DEG 10KT 3442 8731 3433 8705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
GHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:28 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 6, 3:28 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 328 PM CDT Sat Aug 6 2022 ...New NEAR TERM, SHORT TERM, LONG TERM... .NEAR TERM... (Tonight) Issued at 328 PM CDT Sat Aug 6 2022 Isolated to scattered convection continues to develop underneath a weakening upper level ridge centered over northeastern Tennessee and southwestern Virginia. SBCAPE, MUCAPE, and low level lapse rates are conducive for a few strong storms that could produce frequent lightning, wind gusts to 50 mph, and heavy downpours this afternoon into the early evening hours over northern Alabama and southern middle Tennessee before dissipating. Clearing late this evening and overnight should allow temperatures to drop into the lower 70s. At this time, winds should stay up enough outside of valley locations to keep fog at bay. However, in sheltered valley locations, some patchy fog could occur towards day break on Sunday. && .SHORT TERM... (Sunday through Tuesday) Issued at 328 PM CDT Sat Aug 6 2022 Expect scattered showers and thunderstorms to continue on the west side of the weakening upper ridge on Sunday through Tuesday as well. Some models hint at a prefrontal toughs axis focusing some more widespread precipitation chances on Monday. Again, instability and DCAPE values look high enough for a continued threat of strong thunderstorm capable of producing winds gusts around 50 mph, frequent lightning, and locally heavy rainfall. We will have to watch for the potential for some minor localized flooding occurring during that period. There should be enough morning sunshine for highs to reach the 90 to 95 degree range in some locations west of the I-65 corridor through Monday. Tuesday may be a tad cooler than that. && .LONG TERM... (Tuesday night through Saturday) Issued at 328 PM CDT Sat Aug 6 2022 Tuesday night a strong front is shown pushing south into northern Alabama. This front very slowly moves southeast and keeps much of the area wet through Thursday. This should keep highs a bit cooler than earlier in the week, for now only have highs reaching the mid 80s to around 90 degrees. It will remain humid though. Flooding may become more of a widespread issue during that period. A break in the rainy pattern returns briefly Saturday night into Sunday night. However, GFS puts the area more in northwesterly flow and brings disturbances into the area early next week. ECMWF keeps the overall eastward extension of the upper ridge centered over Kansas and Oklahoma areas. So for now stuck close to a blend of data, keeping isolated to scattered showers and thunderstorms in the forecast. It should be a bit warmer with more sunshine expected with highs climbing back into the upper 80s to lower 90s. && .AVIATION... (18Z TAFS) Issued at 1249 PM CDT Sat Aug 6 2022 VFR conditions are expected to be predominant at both TAF sites through the TAF period. However, included VCTS at both sites this afternoon. At KHSV, have higher confidence that -TSRA could directly impact that terminal between 22Z and 01Z with some MVFR conditions. Expect this activity to end early this evening at both terminals. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...KTW SHORT TERM....KTW LONG TERM....KTW AVIATION...KTW
Hazardous weather outlook, Aug 6, 3:51 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 351 PM CDT Sat Aug 6 2022 ALZ001>010-016-TNZ076-096-097-072100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 351 PM CDT Sat Aug 6 2022 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms will be possible before dissipating early this evening. A few of these storms could be strong with gusty winds around 55 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to possibly numerous thunderstorms are forecast each day through Thursday, with storm coverage highest during the afternoon and early evening hours. Due to the slow-moving nature of the thunderstorms, locally heavy rainfall will be the primary risk. A few stronger storms could produce wind gusts up to 50 mph and frequent lighting. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 3:40 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
340 PM CDT Sat Aug 6 2022
ALZ005>007-062130-
Madison AL-Morgan AL-Limestone AL-
340 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southwestern
Madison, southeastern Limestone and east central Morgan Counties
through 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntsville International Airport, or 8 miles southwest of Madison,
moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western Huntsville, Madison, Redstone Arsenal, Triana, Marshall Space
Flight Center, Huntsville International Airport, Mooresville and
Belle Mina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3455 8685 3465 8690 3475 8671 3458 8660
TIME...MOT...LOC 2040Z 249DEG 8KT 3461 8681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GHSpecial weather statement, Aug 6, 4:46 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
446 PM CDT Sat Aug 6 2022
ALZ007-016-062230-
Morgan AL-Cullman AL-
446 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northwestern Cullman
and southwestern Morgan Counties through 530 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cullman. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cullman, Falkville, Vinemont, West Point, Lacon, Massey and
Battleground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3422 8701 3425 8711 3438 8711 3439 8689
3421 8679
TIME...MOT...LOC 2146Z 250DEG 3KT 3426 8692
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GHLocal storm report, Aug 6, 4:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 PM CDT SAT AUG 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 SW HARVEST 34.80N 86.83W
08/06/2022 LIMESTONE AL PUBLIC
SHINGLES KNOCKED OFF OF ROOF NEAR EAST
LIMESTONE AND NICK DAVIS RDS. ALSO HAIL TO
ONE-HALF DOLLAR IN SIZE WAS REPORTED.
&&Special weather statement, Aug 6, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
521 PM CDT Sat Aug 6 2022
ALZ004-007-062300-
Lawrence AL-Morgan AL-
521 PM CDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of southwestern Morgan
and southern Lawrence Counties through 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moulton to 8 miles northeast of Sardis.
Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartselle, Moulton, Falkville, Speake, Neel, Massey, Wren,
Landersville and Bankhead National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3451 8715 3441 8682 3432 8705 3439 8745
3451 8738
TIME...MOT...LOC 2221Z 261DEG 10KT 3442 8731 3433 8705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GHThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:40 PM CDT | Special Weather Statement | HUN | Madison | 50 min |
| Aug 6, 3:48 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 27 min |
| Aug 6, 4:02 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 28 min |
| Aug 6, 4:46 PM CDT | Special Weather Statement | HUN | Morgan | 44 min |
| Aug 6, 5:50 PM CDT | Special Weather Statement | HUN | Marshall | 40 min |
| Aug 6, 5:59 PM CDT | Special Weather Statement | HUN | Lawrence | 46 min |
| Aug 6, 6:13 PM CDT | Special Weather Statement | HUN | Lauderdale | 47 min |
| Aug 6, 6:46 PM CDT | Special Weather Statement | HUN | DeKalb | 44 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.